Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 356, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 1, 2014, 9:28 PM CDT for McPherson County, Nebraska. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2014, 9:28 PM CDT (02:28 UTC)
- Expired
- Oct 1, 2014, 10:02 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McPherson County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 9:30 PM CDT | TSTM WND GST 50 | 2 Ne Tryon, NE | PEA TO DIME SIZE HAIL COVERING THE GROUND, WIND GUSTS ESTIMATED AT 50 MPH |
| Oct 1, 9:30 PM CDT | TSTM WND GST 55 | 2 Ne Tryon, NE | PEA TO DIME SIZE HAIL COVERING THE GROUND, WIND GUSTS ESTIMATED AT 50 MPH AND POSSIBLY 60 |
| Oct 1, 9:30 PM CDT | HAIL 0.5 | Tryon, NE | A LOT OF SMALL HAIL. HAIL HAS COVERED THE GROUND AND THE ROADS IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KLBF 020228
SVRLBF
NEC117-020315-
/O.NEW.KLBF.SV.W.0356.141002T0228Z-141002T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 926 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRYON...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RINGGOLD.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 198 AND 217.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 22 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4174 10098 4173 10072 4144 10072 4144 10085
4156 10110
TIME...MOT...LOC 0228Z 230DEG 16KT 4158 10090
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
680
WWUS53 KLBF 020249
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT WED OCT 1 2014
NEC117-020315-
/O.CON.KLBF.SV.W.0356.000000T0000Z-141002T0315Z/
MCPHERSON NE-
949 PM CDT WED OCT 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCPHERSON COUNTY UNTIL 1015 PM CDT...
AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
RINGGOLD...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN MCPHERSON COUNTY.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 206 AND 217.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 33 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4148 10081 4162 10106 4174 10098 4173 10072
4144 10072
TIME...MOT...LOC 0249Z 244DEG 16KT 4160 10076
HAIL...1.00IN
WIND...60MPH
$$
ROBERG963
WWUS53 KLBF 020302
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT WED OCT 1 2014
NEC117-020312-
/O.CAN.KLBF.SV.W.0356.000000T0000Z-141002T0315Z/
MCPHERSON NE-
1002 PM CDT WED OCT 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCPHERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4148 10081 4162 10106 4174 10098 4173 10072
4144 10072
TIME...MOT...LOC 0302Z 244DEG 16KT 4162 10069
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:55 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 1, 6:55 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 655 PM CDT WED OCT 1 2014 .SYNOPSIS... ISSUED AT 322 PM CDT WED OCT 1 2014 THE MODELS CONTINUE TO SHOW DEEP LOW PRESSURE FORMING ALOFT OVER HUDSON BAY THIS WEEKEND AND NEXT WEEK. THIS IS A SIGN OF WINTER ACROSS THE CNTL CANADIAN PROVINCES. AS THIS PATTERN SHIFT OCCURS...HIGH PRESSURE ACROSS ALASKA WILL BE DRAWN DOWN THROUGH THE NRN HIGH PLAINS BY FRIDAY AND SETTLE ACROSS KS AND NEB BY SATURDAY MORNING. FREEZING WEATHER WILL LIKELY DEVELOP AS EARLY AS FRIDAY MORNING ACROSS NWRN NEB AND ACROSS MOST IF NOT ALL OF WRN AND NCNTL NEB BY SATURDAY MORNING. THEREAFTER...THE LOCATION OF QUASI STATIONARY LOW PRESSURE ACROSS ONTARIO WILL DICTATE THE POSITION OF A BELT OF COLD AIR ADVECTION BEING DRAWN SOUTH OUT OF CANADA. TODAYS MODELS SHOW THE LOW PRESSURE FAR ENOUGH NORTH TO KEEP THIS COLD AIR LOCKED IN ACROSS THE UPPER MIDWEST WITH WARMER AIR ACROSS THE CNTL PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 WATER VAPOR IMAGERY THIS AFTERNOON INDICATED A STRONG PV ANOMALY NEAR SALT LAKE CITY...WITH ANOTHER BOTTOMING OUT IN THE BASE OF THE WEST COAST TROUGH NEAR LAS VEGAS. THE STRONG DISTURBANCE LOCATED NEAR SALT LAKE WILL ROTATE EAST THROUGH NORTHERN COLORADO TONIGHT...WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOPING IN AREA OF STRONG ISENTROPIC LIFT FROM THE SOUTHERN NEBRASKA PANHANDLE...EASTWARD INTO SOUTHWEST NEBRASKA. RAIN COULD BE QUITE HEAVY FOR A TIME...AND WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS NEAR AN INCH ACROSS SOUTHWEST NEBRASKA BY THURSDAY MORNING. THE LIFT QUICKLY DIMINISHES TO THE NORTH...AND ONLY A SCATTERING OF SHOWERS EXPECTED ACROSS NORTHERN NEBRASKA. THIS IS A COMPACT AND QUICK MOVING SYSTEM...WITH DRIER AIR AND SUBSIDENCE ALOFT TAKING HOLD THURSDAY MORNING. THIS WILL BRING CLEARING SKIES AFTER A FEW MORNING SHOWERS. MID LEVEL CLOUDS WILL BE ON THE INCREASE AGAIN BY LATE IN THE AFTERNOON...AS ANOTHER WEAKER QUICK MOVING SYSTEM APPROACHES IN THE FAST NORTHWEST FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 322 PM CDT WED OCT 1 2014 THURSDAY NIGHT THROUGH SATURDAY...A POWERFUL COLD FRONT MOVES THROUGH THE FCST AREA THURSDAY PRODUCING AND AREA OF SHOWERS ALONG THE FRONT. THE GUIDANCE INDICATES FREEZING TEMPERATURES FRIDAY MORNING ACROSS NWRN NEB. WINDS REMAIN STRONG ENOUGH TO PREVENT ANY INVERSION AND FREEZE ELSEWHERE. HIGHS FRIDAY REMAIN IN THE 50S THROUGHOUT THE FCST AREA AS HIGH PRESSURE MOVES OVERHEAD. LIGHT WINDS...CLEAR SKIES AND WEAK WARM AIR ADVECTION ARE EXPECTED FRIDAY NIGHT WHICH SHOULD SUPPORT FREEZING TEMPERATURES AND HEAVY FROST THROUGHOUT THE FCST AREA WITH LOWS IN THE 20S TO NEAR 30 BY SATURDAY MORNING. IF THE MODELS ARE CORRECT...WARM AIR SHOULD MOVE IN FROM THE WEST SATURDAY FOR HIGHS IN THE 60S TO LOWER 70S. SATURDAY NIGHT THROUGH WEDNESDAY...THERE IS REASONABLY GOOD MODEL AGREEMENT THROUGH AT LEAST TUESDAY THAT WEST AND NORTHWEST WINDS WOULD CONTINUE TO DOWN SLOPE OFF THE HIGH PLAINS PRODUCING MILD WEATHER. H850MB TEMPERATURES RISE THROUGH THE TEENS TO NEAR 20C BY WEDNESDAY. THE FORECAST IS DRY DURING THIS TIME FRAME AND GENERALLY CLEAR SKIES ARE EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 655 PM CDT WED OCT 1 2014 A STRONG UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TONIGHT...WITH A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA. ACTIVITY WILL BE MORE SCATTERED FOR AREAS TO THE NORTH. MVFR CONDITIONS ARE EXPECTED IN THE HEAVIER SHOWERS...ESPECIALLY AT KLBF FROM 06Z-10Z. SYSTEM WILL BE PROGRESSIVE...WITH CONDITIONS RAPIDLY IMPROVING AFTER 12Z THURSDAY MORNING. WINDS WILL BE NORTH TO NORTHWEST 5 TO 15 KTS THROUGH THE PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...ROBERG
Hazardous weather outlook, Oct 1, 3:36 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT WED OCT 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-022045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT WED OCT 1 2014 /236 PM MDT WED OCT 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON THURSDAY...USHERING IN MUCH COLDER AIR...REMINISCENT OF THE MID SEPTEMBER COOL SPELL. FROST IS POSSIBLE ACROSS PORTIONS OF NORTHWEST NEBRASKA THURSDAY NIGHT INTO FRIDAY MORNING. THE POTENTIAL FOR FROST SPREADS TO THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT AND SATURDAY MORNING AS LOWS ARE EXPECTED TO DROP INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
In the hours before
Special weather statement, Oct 1, 8:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 PM CDT WED OCT 1 2014 NEZ036-020215- MCPHERSON NE- 825 PM CDT WED OCT 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCPHERSON COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCHNICK LAKE... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 187 AND 200. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Local storm report, Oct 1, 8:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 29 S VALENTINE 42.45N 100.55W
10/01/2014 M0.47 INCH CHERRY NE PUBLIC
RECEIVED 0.47 IN 20 TO 25 MINUTES. ALSO PEA SIZE HAIL.
&&
BROOKSLocal storm report, Oct 1, 9:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 SW TRYON 41.51N 101.01W
10/01/2014 E1.00 INCH MCPHERSON NE PUBLIC
WIND GUSTS ESTIMATED AT 50 TO 60 MPH
&&
SNIVELYSpecial weather statement, Oct 1, 9:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 917 PM CDT WED OCT 1 2014 NEZ035-057>059-069-070-020300- ARTHUR NE-CHASE NE-HAYES NE-KEITH NE-LINCOLN NE-PERKINS NE- 817 PM MDT WED OCT 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...PERKINS... WESTERN LINCOLN...KEITH...HAYES AND CHASE COUNTIES UNTIL 900 PM MDT/1000 PM CDT/... AT 813 PM MDT/913 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH STRONG WINDS ALONG THE LEADING EDGE EXTENDING FROM 11 MILES NORTH OF KEYSTONE TO HAMLET...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG THE LEADING EDGE OF THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAYES CENTER... GRAINTON... PAXTON... SARBEN... WALLACE... SUTHERLAND RESERVOIR STATE RECREATION AREA... SUTHERLAND... DICKENS... HERSHEY... NEVENS... BIG BALD HILL... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... COKER... MARENGO... O'FALLONS... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 169. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 26 AND 122. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 125 AND 138. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 48 min |
| Oct 1, 9:09 PM CDT | River Flood Advisory | LBF | Garden, Keith | 46 hr |
| Oct 2, 4:05 PM CDT | Freeze Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.